contact us

Use the form on the right to contact us.

You can edit the text in this area, and change where the contact form on the right submits to, by entering edit mode using the modes on the bottom right.

20 Sunderland Lane
Katonah
United States

(914)5521442

At Integrated Nutrition of Mount Kisco, PLLC and Blood Logic, Inc. we work in close partnership with you towards developing your natural healing plan. What you do not need is a generalized “one size fits all approach.”  Our approach for clarifying your health issues, finding hidden causes of your health problem(s) and developing natural solutions has been woven into our carefully designed longevity approach that we call The Blood Detective’s Longevity Plan. We believe that developing a Metabolic Map of your entire body by performing specialized health tests (e.g., biomarkers) is a truly holistic way of viewing, appreciating and managing your health concerns. As a concierge practice, we make ourselves truly available to you.  As a paperless office we are concerned about the world environment as it affects our “internal environment”…namely, your health.

Blog blooddetective dr michael wald hypothyroid estrogen postmenopausal depression anxiety

Weight loss, poor memory, intestinal issues, hormone problems, pain, fatigue, muscle aches and pains…whatever your health concerns(s), Dr. Michael Wald, The BloodDDetective has the answers…naturally. The Blooddetective blog is filled with dozens of radio shows on just about every health topic that you can think of. “Ask The Blooddetective is Dr. Wald’s weekly radio show covering nutrition and naturopatic, dietary and exercise, disease and health topics.

Ask Dr. Wald: chronic non responsive cracked and irriated glans penis

mwald

Question: Hi Dr. Wald,

I have had a sort of a rash for the last few months at my glans penis, which appeared after I had started taking antibiotics for a case of prostatitis that I had for ~3 weeks prior. I finished the pills weeks ago, but this discoloration has remained. I am already circumcised.

The rash does not itch, but the skin has a cracked and velvety texture and was previously smooth and normal looking. It has been some time now and I have seen several Drs. and all my tests, mostly for infections, have been negative. In addition to a blood culture, repeated urine cultures, RPR and HIV blood tests, I have also been tested for shistosoma, parasites via smear, Chlamydia via NAAT and IGG, HepB, HepC, trichomoniasis, and gonorrhea via NAAT, HLTV 1/2 antibodies, and even west nile.

I have tried many different types of creams and nothing has made much of an effect. I don't know what to think of this, it is pretty much constant and more noticeable when I am erect. I have read about something called 'inverse psoriasis' and also about permanent scarring following a skin infection by staph or strep.

A dermatologist did a scraping, it did not appear fungal and it did not react to the dye. She now wants to take a biopsy but I am still hesitant to do so and would prefer to rule out other things via blood work, but am unsure how to proceed, so I appreciate any advice and your time regarding this matter, and best wishes for a safe holiday season.

Answer:

Hello Sergio: Eczema is not at all an uncommon reaction caused by an antibiotic. Since your eczema is located only on your penis, I would not classify it as an allergic or adverse reaction to the antibiotic. I do believe, from what you say, that your taking of the antibiotic precipitated the eczema, but not as an "adverse" reaction to it per se, but rather in the following way: antibiotics are known to cause a condition in the small intestine called leaky gut. Leaky gut means, in this case, that the drug caused excessive permeability ("leakiness") in your intestine that allows molecules in your intestines and bacteria (and possibly other organisms) to make their way into your blood stream. This is essentially a low grade inflammatory process of the small intestines that can cause a cascade of inflammation virtually anywhere in the body; in your case in the penis. The trick to treating this is to treat the leaky gut. What you have described in terms of your doctors approach is typical of a misunderstanding or complete ignorance of how reactions in the gut precipitated by antibiotics can cause inflammation in the skin (of the penis) or any other surface of the skin. The leaky gut problem can affect virtually any tissue, organ or organ system of the body. Mainstream medicine does not have a "treatment" for this other than more medications directly on the area most obviously affected - in your case on the penis.

Treatment for leaky gut should include a minimum of the following:

1. High dose probiotic (healthy bacteria) with upwards of 200 billion organism once or twice per day. Helps restore the imbalanced intestinal flora in the small intestine helping to "patch up" the leaky gut and reduce inflammation.

2. Glutamine: Needed to produce new intestinal cells that have been damaged, and need to be replaced, due to antibiotic damage.

3. Essential fatty acids of the omega 3 family: reduce inflammation by increasing prostaglandin 3 molecules.

4. Dehydrated fruits and vegetables: contain tens of thousands of plant compounds for tissue repair, immune regulation anti-inflammation.

More information on these and other products useful for leaky gut syndrome can be found on my website at: www.blooddetective.com.

In summary, at the very least, I believe that it could be said that your antibiotic treatment triggered this problem and that it is inflammatory. It is also possible that the antibiotic triggered an autoimmune problem that may only be identified over time or until your skin or health changes in a way that allows for a clearer diagnosis. In either case, consideration of the nutritional approach I have mentioned here is reasonable.

I do hope that this information is helpful to you, Dr. Michael Wald